Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 5, NWS Spokane, WA

April 15, 2025Douglas County, Grant County, Okanogan County, Washington

NWS Spokane, WA issued this wind advisory at Apr 15, 2025, 2:07 AM PDT for Douglas County, Grant County, Okanogan County, Washington. It took effect at Apr 16, 2025, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2025, 2:07 AM PDT (09:07 UTC)
In effect from
Apr 16, 2025, 5:00 AM PDT
Expired
Apr 16, 2025, 8:00 PM PDT
In force
15 hr
Issued by
NWS Spokane, WA

Counties Douglas County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 151 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2025-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2025-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS76 KOTX 150907
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
207 AM PDT Tue Apr 15 2025

WAZ043-044-151715-
/O.NEW.KOTX.WI.Y.0005.250416T1200Z-250417T0300Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Disautel Pass, Okanogan, Badger Mountain
Road, Oroville, Bridgeport, Omak, Brewster, Tonasket, Mansfield,
Waterville, and Nespelem
207 AM PDT Tue Apr 15 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Disautel Pass, Okanogan, Badger Mountain Road, Oroville, 
  Bridgeport, Omak, Brewster, Tonasket, Mansfield, Waterville, and 
  Nespelem.

* WHEN...From 5 AM to 8 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

OTX
3 follow-up statements
565 
WWUS76 KOTX 152122
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
222 PM PDT Tue Apr 15 2025

WAZ043-044-161400-
/O.CON.KOTX.WI.Y.0005.250416T1200Z-250417T0300Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Nespelem, Badger Mountain Road,
Mansfield, Bridgeport, Tonasket, Okanogan, Disautel Pass,
Oroville, Brewster, Omak, and Waterville
222 PM PDT Tue Apr 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Nespelem, Badger Mountain Road, Mansfield, Bridgeport, 
  Tonasket, Okanogan, Disautel Pass, Oroville, Brewster, Omak, and 
  Waterville.

* WHEN...From 5 AM to 8 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
532 
WWUS76 KOTX 161124
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
424 AM PDT Wed Apr 16 2025

WAZ043-044-170300-
/O.CON.KOTX.WI.Y.0005.250416T1200Z-250417T0300Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Tonasket, Oroville, Waterville, Brewster,
Disautel Pass, Nespelem, Omak, Badger Mountain Road, Okanogan,
Bridgeport, and Mansfield
424 AM PDT Wed Apr 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Tonasket, Oroville, Waterville, Brewster, Disautel Pass, 
  Nespelem, Omak, Badger Mountain Road, Okanogan, Bridgeport, and 
  Mansfield.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

OTX
351 
WWUS76 KOTX 170256
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
756 PM PDT Wed Apr 16 2025

WAZ043-044-170400-
/O.EXP.KOTX.WI.Y.0005.000000T0000Z-250417T0300Z/
Okanogan Valley-Waterville Plateau-
Including the cities of Brewster, Badger Mountain Road, Tonasket,
Waterville, Omak, Okanogan, Nespelem, Oroville, Mansfield,
Bridgeport, and Disautel Pass
756 PM PDT Wed Apr 16 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds will remain breezy through this evening, but the threat of 
widespread stronger winds has ended. Thus the advisory will be 
allowed to expire.

$$

OTX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:51 PM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 14, 9:51 PM PDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
951 PM PDT Mon Apr 14 2025

.SYNOPSIS...
Drier and warmer conditions will continue through Tuesday. North
winds are expected on Wednesday and could potentially gust to 40
mph or more in north central Washington. Breezy winds and low
humidity will likely linger into Thursday. Temperatures will warm
above average Friday and Saturday with highs in the 60s and 70s.

&&

.DISCUSSION...

...WINDY WITH LOW HUMIDITY IN CENTRAL WASHINGTON WEDNESDAY...

Tonight into Tuesday: The Inland Northwest will enjoy another mild
spring day Tuesday. It will be the warmest day of the work week
ahead of an approaching cold front. Highs are expected to range
from the mid 60s in far north Idaho to the low 70s in the
Lewiston-Clarkston Valley and the lowlands of Central Washington.

Wednesday: Our most significant weather this week is expected to
occur with the passage of a dry cold front on Wednesday. The track
of a vigorous 500mb trough through British Columbia into Idaho is
a pattern that is notorious for producing strong winds down the
Okanogan Valley into Central Washington. The tight surface
pressure gradient between Canadian high pressure and broad low
pressure over the Great Basin will channel north winds through the
Okanogan Valley. Add the density of cooler air being squeezed down
the valley and steep low level lapse rates for downward momentum
transfer, you get the potential for wind gusts well above wind
speeds at 850mb. The average peak wind gust Wednesday afternoon
from the ECMWF ensembles is near 40 mph with some members up to 45
mph. The National Blend of Models (NBM) generates a 10 percent
chance of wind gusts of 50 mph or more for the Okanogan Valley and
Waterville Plateau Wednesday, but it wouldn't be surprising to see
that probability increase as more high resolution data is injected
into the NBM within the next 24 to 36 hours.

Impacts:
*Rough water on area lakes: The combination of strong north winds
 and water temperatures in the 40s and 50s makes for a potentially
 dangerous combination. We lose anglers to cold water every year.
 The lakes of central Washington like Banks, Potholes, Moses, and
 Roosevelt will be dangerous on Wednesday with sustained winds of
 20 to 25 mph and gusts of 35 to 40 mph. Even water bodies where
 we expect less wind in north Idaho and southeast Washington will
 be rough during the afternoon.
*Grass Fires: Our region isn't even close to being in peak
 wildfire season, but the Inland Northwest does experience the
 occasional grass fire in March and April. Green grass is emerging
 region wide, but dead wild grasses from last year are abundant in
 some areas. Our primary concern for grass fires Wednesday will be
 across central Washington. MOS guidance from the GFS, NAM, and
 ECMWF forecast dewpoints falling into the teens Wednesday
 afternoon and evening. Relative humidity in the teens and low 20s
 combined with gusty north winds raise the concern for fast moving
 fires.
*Blowing Dust: Over the years, the fields around Moses Lake have
 generated dust in March and April as they are being planted or
 prepped for planting. Dust this time of year is usually patchy,
 but can lead to very poor visibility adjacent to recently worked
 fields.

Thursday: Locally breezy winds will persist into Wednesday as
Canadian high pressure slides down the Continental Divide into
Montana and Wyoming. Our surface pressure gradient will become
more northeasterly Thursday favoring winds of 15 to 20 mph with
gusts up to 30 mph across the Columbia Basin, West Plains, and
Highway 95 corridor between Sandpoint and Post Falls. Relative
humidity will continue to be very low with MOS values from the GFS
and ECMWF in the teens and 20s. Again, a rogue grass fire can't
be ruled out Thursday.

Friday and Saturday: Our region will return to a more seasonal wind
regime Friday and Saturday under shortwave high pressure ridge.
With highs mainly in the 60s (handful of 70s Saturday), we will
roll into the weekend with pleasant conditions.

Sunday and Monday: There is good ensemble agreement that a cooler
weather regime will arrive early next week. Cluster analysis of
the ECMWF, GFS, and Canadian ensembles suggests a higher than
normal confidence in this day 6-7 forecast with each cluster
showing a trough over B.C. and Washington by Monday. Look for
temperatures falling a bit below average Sunday and Monday with
highs in the 50s and low 60s. The westerly flow will favor showers
mainly over the mountains. /GKoch

&&

.AVIATION...
06Z TAFS: High pressure will contribute to mainly clear skies and
light winds across the Inland Northwest through Tuesday. Some
stronger winds start to show up near the Cascades late Tuesday
afternoon/evening.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions.

-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        38  69  43  63  37  59 /   0   0   0   0   0   0
Coeur d'Alene  37  68  41  61  33  58 /   0   0   0  10  10   0
Pullman        39  66  43  61  35  56 /   0   0   0  10  10  10
Lewiston       43  73  47  68  40  62 /   0   0   0   0  10  10
Colville       35  68  39  60  30  61 /   0   0   0   0   0   0
Sandpoint      36  66  41  59  34  55 /   0   0   0  20  30   0
Kellogg        42  66  44  59  35  53 /   0   0   0  20  30  10
Moses Lake     37  73  44  67  38  66 /   0   0   0   0   0   0
Wenatchee      43  73  44  66  40  63 /   0   0   0   0   0   0
Omak           38  72  43  64  34  66 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.